question: Labelatol

This section is for discussions with other women who have probably been through the same signs/symptoms that you may be experiencing. Please note, we cannot offer medical advice and encourage members to discuss their concerns with their doctors. New members, come on in and introduce yourself!
glimmer
Registered User
Posts: 173
Joined: Wed May 27, 2009 02:00 pm

Re : question: Labelatol

Postby glimmer » Thu Apr 15, 2010 03:53 pm

If you have an extended release pill, don't cut it in half.
I think the extended release won't work then and you might get too much medicine too quickly. I think you should ask for a lower dose pill then take more than one if needed. Hope that makes sense.

suzbb99
Registered User
Posts: 1
Joined: Thu Apr 15, 2010 10:50 am

Re : question: Labelatol

Postby suzbb99 » Thu Apr 15, 2010 11:22 am

Glad you hear you've found a solution.

I'm almost 24 weeks now. I was put on 200 mg 2x per day after readings of 150/110 two weeks ago. Was put off work for a week to deal with the symptoms I was having. The 200 mg caused such extreme dizziness and made me feel awful as well. The next week, since my bps were in the 100s/60s, they put me down to 100 mg 2x daily. They even did mention that my side effects were both common side effects of the drug, and extreme changes in normal blood pressure (from the extreme high down to low).
I went back to work on Tuesday, since my bps were normalized. On the 100 mg 2x per day, when I went back to work, my bp skyrocketed again. So, I'm now doing a 24 hour urine and back off work. No protein in the urine yet, but we'll see how this test goes.

I'm hoping doc will keep meds the same but keep me off work, as that seems to be the magic combination for me! Today is my first day back off work, and my bps are running perfectly again.

I know how hard it is to feel like you have no control over what your body is doing; I hope you've found that magic combination too.

mom2boys
Registered User
Posts: 37
Joined: Thu Apr 08, 2010 10:23 am

Re : question: Labelatol

Postby mom2boys » Wed Apr 14, 2010 01:27 pm

HI EVERYONE!

Thank you so much for responding. I was glad to see other pregnant women did take this. Last night I was reading about it's effect on baby and made me more scared.

I talked to my MD this morning, who stands by the fact that 300 mg 2/daily is a very low low/safe dose. Which is weird since people on this board know of 100 mg tablets.

I told him I can't function, and I SUGGESTED cutting the pill in half and taking it in the morning and again at night. He was fine with that. So i just took a 1/2 now, which is 150 mg. We'll see how I function on that. Yesterday my pressures fell to 103/68. I've been all over the board prior to the med....up to 173/90 to 145's/80's. So it is working. Even when I woke up today, my pressure was 115/78. So I really feel 1/2 of his dose is sufficient.

I really do not like taking this drug. The doc tells me that controlling my pressures will keep the baby in me longer. I hope he is right.

Praying that it doesn't affect the baby emotionally or any other way. Such a catch 22. I know it's horrible to deliver at 26 weeks, yet, if this medication affects my little one, I will never forgive myself.

PE is so complicated! thanks again everyone....your comments really help.


mom29
Registered User
Posts: 1391
Joined: Fri Jul 16, 2004 09:39 am

Re : question: Labelatol

Postby mom29 » Wed Apr 14, 2010 11:42 am

I was on labetalol when I got pregnant in 2008 (developed cht during my pregnancy in 2004) and by the third trimester it was dropping my bp so low my baby was very very inactive. When I told the MFM what my bp readings were he told me to stop taking the labetalol. I'd record the bp readings a few times a day.

User avatar
patty
Registered User
Posts: 667
Joined: Sat Aug 26, 2006 01:43 pm

Re : question: Labelatol

Postby patty » Wed Apr 14, 2010 09:41 am

It made me feel like bugs were crawling all over my head and it jacked me up too. Could not sleep felt like I could not be still, and that was when I was on hospital bed rest so not a good combo.
This last time I just outright refused to take it and the doctors decided I had such an extreme reaction I must be allergic to it. I was on procardia and aldomet instead. They aldomet especially will make you tired and sleepy though. They are both safe and often used for bp in pregnancy.

spdmom
Registered User
Posts: 28
Joined: Thu Apr 01, 2010 04:52 pm

Re : question: Labelatol

Postby spdmom » Wed Apr 14, 2010 08:58 am

Some bodies soak up medicine really fast and then is wears off too quickly. Keep track of those things and let your Dr know how your body is responding. Sometimes even tylenol gives me a fuzzy feeling. My Dr. put me on Aldomet which is a lighter BP medication. However, it's also not as effective, but he said they like to start with it because it's so safe. I've been on it for about 8 weeks. I am a lot more tired and I don't let myself drive, but I can at least function at home.

chippery
Registered User
Posts: 13
Joined: Thu May 14, 2009 10:12 am

Re : question: Labelatol

Postby chippery » Wed Apr 14, 2010 02:10 am

It does sound like he started you off on a high dose. 150/80 seems like a number you'd get after walking up a couple flights of stairs while 8 months pregnant. Did they recheck it after 15 minutes of relaxing, and before he prescribed the meds?

Controlling blood pressure is very tricky - so I wouldn't recommend just stopping. Call the Dr and see if you can get it split up into, say, 100mg x 6-8 times a day.

Pre-Eclampsia is an uncontrollable monster, don't play games w/ it.

brandib
Registered User
Posts: 513
Joined: Fri Jan 15, 2010 05:17 pm

Re : question: Labelatol

Postby brandib » Wed Apr 14, 2010 01:10 am

The first hour or so after I take my Labetelol ( I take it three times a day 400mg at a time) I feel very weak. The first week or so I was on this high of a dose, I was scared to take it everytime, because everytime I felt like I was gonna pass out, but I'm better adjusted now. I think you just have to give it time. Now, I get tired and weak and blah feeling, but not the extreme feeling of " I'm gonna pass out right now." BUT, before my pressures went up and kept going up, I was only on 100 twice a day and my first dose of 200mg dropped me down to 80/40 and I felt like I was dying. That said, now 400 three times a day barely keeps my pressures under control. I guess you can talk to your doctor, but probably you'll just have to deal with the cruminess of this stuff.

sam10
Forum Moderator
Posts: 1470
Joined: Sat Feb 20, 2010 00:04 am
Location: Boston, MA

Re : question: Labelatol

Postby sam10 » Wed Apr 14, 2010 00:58 am

I can only repeat what the others have said. It seems you are on a high dose and your BP might have dropped too low in a very short period of time.
Definitely talk to your doctor and ask for a lower dose.


katznkt
Registered User
Posts: 239
Joined: Sat Dec 26, 2009 05:13 pm

Re : question: Labelatol

Postby katznkt » Tue Apr 13, 2010 11:56 pm

I was on a low dose of labelatol and I think it actually made me jittery more than anything. I don't know what you should do, but I would def talk to your doctor.


Return to “Ask the Experienced”

Who is online

Users browsing this forum: No registered users and 10 guests